Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 218, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 7, 2015, 12:43 AM CDT for Chariton County, Howard County, Saline County, Missouri. It took effect at Jul 8, 2015, 12:38 PM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2015, 12:43 AM CDT (05:43 UTC)
- In effect from
- Jul 8, 2015, 12:38 PM CDT
- Expired
- Jul 11, 2015, 1:00 AM CDT
- In force
- 60 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Glasgow (GLZM7). The gauge peaked at 26.90 ft at Jul 9, 2015, 1:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:50 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 6, 6:50 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT Mon Jul 6 2015
...AVIATION UPDATE...
.SHORT TERM...(This Evening through Tuesday)
An episode of strong to severe thunderstorms is expected this
afternoon and evening across eastern Kansas and much of western
Missouri. Large hail, damaging wind gusts, and torrential rainfall
are all possible with these storms. Rainfall rates combined with
moist soil conditions will lead to a flash flood risk in any areas
that experiences heavy rain.
A Flash Flood Watch has been posted for areas along and south of a
line from St. Joseph to Kirksville.
Short term models suggest that the severe risk could move into
southwest and central Missouri by 11pm tonight, with residual showers
lingering over northern Missouri into Tuesday morning.
For the rest of Tuesday, it's difficult to determine where the effective
surface front will be located due to convective outflow, cloud cover,
and rain contamination. Therefore will will continue the higher POPS
over west central and central Missouri through Tuesday afternoon, with
much lower POPS over northern Missouri. This forecast is based on a
frontal position across the Ozarks.
Highs on Tuesday may only reach the middle 70s as a cooler northern
Plains airmass spreads into the region.
.LONG TERM...(Tuesday Night through Monday)
Regarding Tuesday night, it appears as though the bulk of the heavy
rain and flooding will occur over Oklahoma as a shortwave trough
moves in from the southwest. This rainfall will eventually spread
into central and southern Missouri Wednesday morning.
Therefore Tuesday night through Wednesday, we will focus the higher
rainfall probabilities across west central and central Missouri.
Models suggest the surface front will remain over southern Missouri
through Wednesday night, focusing the bulk of the precipitation south
of I-70. However, by Thursday and Thursday night, this front is
expected to track back to the north, bringing additional rainfall to
northern Missouri.
As we progress toward the weekend, the summertime high is expected to
build across the nation's mid section, bringing hot and dry weather
to northern and western Missouri. Look for temperatures to warm into
the 80s and possibly the lower 90s by Friday and Saturday afternoons.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Pilots flying in and out of the Kansas City area airports will need
to monitor radar trends this evening. Severe thunderstorms impacted
the area late this afternoon, and were exiting to the southeast.
However, lingering rainfall and low ceilings will continue through
much of the evening and overnight period.
Due to a passing cold front, surface winds will shift to the
northeast, and become gusty at times during the day Tuesday.
Pilots flying in Tuesday morning can expect low ceilings to improve
to VFR by around daybreak or shortly after.
Safe Travels.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
evening FOR KSZ057-060-103>105.
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
evening FOR MOZ013>017-020>025-028>033-037>040-043>046-053-
054.
&&
SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...CRAMERHazardous weather outlook, Jul 6, 7:30 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT MON JUL 6 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 730 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO IMPACT CENTRAL MISSOURI THROUGH THIS EVENING. PRIMARY CONCERNS WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING... GUSTY WINDS... AND HEAVY RAINFALL... POTENTIALLY LEADING TO FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND WEDNESDAY. THE PRIMARY CONCERN WITH THESE STORMS WILL BE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR LOCATIONS SOUTH OF A LINE FROM ATCHISON KANSAS... THROUGH SAINT JOSEPH... AND THROUGH KIRKSVILLE MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 6, 8:08 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN 2 NE TONGANOXIE 39.13N 95.06W
07/06/2015 M4.98 INCH LEAVENWORTH KS PUBLIC
RECORDED BETWEEN 430 AND 630 PM. MINOR STREET FLOODING.
&&
32Local storm report, Jul 6, 8:21 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD KANSAS CITY 39.10N 94.58W
07/06/2015 JACKSON MO LAW ENFORCEMENT
NUMEROUS ROADWAY CLOSURES THROUGHOUT JACKSON COUNTY
&&
JWELSHLocal storm report, Jul 6, 8:23 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD LIBERTY 39.25N 94.42W
07/06/2015 CLAY MO LAW ENFORCEMENT
NUMEROUS ROADWAY CLOSURES THROUGHOUT CLAY COUNTY
&&
JWELSHLocal storm report, Jul 6, 8:25 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD KANSAS CITY 39.10N 94.58W
07/06/2015 JACKSON MO LAW ENFORCEMENT
SINKHOLE REPORTED AT 6700 E FRONT STREET.
&&
JWELSHLocal storm report, Jul 6, 9:24 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD LEAVENWORTH 39.31N 94.92W
07/06/2015 LEAVENWORTH KS EMERGENCY MNGR
8 FEET OF WATER REPORTED ON TONGANOXIE ROAD AT FIVEMILE
CREEK
&&
JWELSHLocal storm report, Jul 6, 11:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 3 NW OLATHE 38.92N 94.85W
07/06/2015 JOHNSON KS TRAINED SPOTTER
DELAYED REPORT...POSSIBLE TORNADO...TREES DAMAGED AT HWY
7 AND COLLEGE BLVD
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:41 PM CDT | River Flood Warning | EAX | Bates | 4 days |
| Jul 6, 7:43 PM CDT | River Flood Warning | EAX | Buchanan | 37 hr |
| Jul 6, 7:43 PM CDT | River Flood Warning | EAX | Platte | 3 days |
| Jul 6, 7:43 PM CDT | River Flood Warning | EAX | Platte | 3 days |
| Jul 6, 8:04 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 70 hr |
| Jul 6, 8:04 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Jul 6, 8:17 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Jackson, Platte, Ray | 6 hr |
| Jul 6, 8:32 PM CDT | River Flood Warning | EAX | Clay, Ray | 35 hr |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jul 7, 12:43 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Jul 7, 2:13 AM CDT | River Flood Warning | EAX | Ray | 42 hr |
| Jul 7, 4:02 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 35 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.